I am a 16-year old male, and I was diagnosed with ADD last May. Soon afterward, I was prescribed adderall for a mostly inattentitive symptoms (60 mgs a day, in XR form [It is normal for my weight]). To put it simply, my grades went way up, I gained self-esteem from actually working to my potential, and I was very proud.
Here is my issue: About two months ago my concentration levels, on a whole, seemed to be decreasing fairly quick, and soon I was at the point where it seemed as if I was not even taking the adderall. I didn't really think that I might be gaining a tolerence at that point, so I tried to think of some events that may have been distracting me, but nothing could explain it.
A month ago I talked to my psychiatrist about this issue. He told me that generally, the adderall remains effective in treating concentration issues related to ADD, and to wait a bit.
Yesterday I went to visit him, and it was worked out that my adderall would be increased from 60mg a day to 90 (in XR form). He told me that the individual responses to the drug vary greatly, so we would try this.
Here are my questions:
1. Is my "tolerance" to Adderall's concentrative improvement normal?
Heh, any other comments you would like to make would be appreciated too.
i was on adderoll xr **still am** and for the first semester i did freakin amazing!! straight A's... highest grade in like 2 classes & had amazing teacher rec. forms filled out by some teachers... before that i was a good student and teachers liked me.. but this was beyond that b/c i actually TRIED on homework... never like i used to before...
but then a combo of things happend. since my (then) bf was friends with different peopel than i was... i literally stopped talking to aLL my friends cuz i knew he was happier hanging out with his friends.... i switched my 2nd semester schedule to help the ppl i babysit for who needed a nanny and only had 2 classes @ HS and then i took 2 in community college... 3 days i babysat and 2 i went to CC.... then my grandma got sick and was diagnosed with lung cancer... and shes like my best friend EVEr b/c i can tell her anything and im her only granddaugher(lots of boys tho)... and i got kicked off my cheerleading team for NO reason *thats another story tho* lol....
i stopped taking the adderol b/c i didn't want to be all preppy and happy like normal for a little while... or i took lower dosage of it sometimes b/c my paernts usually were in the kitchen when i was taking it anyways... but even so.. i found it didn't work as well as it had before on the same dosage...
...and then i basically lost all focus & concentration... startd falling really behind on papers in one of my classes... falling asleep in another one.. and then i basically just stopped going... i couldnt handle alll that *plus other stuff*... PLUS homework...nooope.
and then my doctor said up the dosage.... *along with other med..UGH**... but for a little while i felt all jittery & agitated.... but not really with focus/concentration... kinda like i felt in the beginning when i was taking it.. but REFUSED to let my brain concentrate on homework or anything productive... so i just felt jittery for no reason and couldn't sleep...even with some sleep pill my doc said to take...
ALLLRIGHT. sorry for the LONG post.. soo to answer ur question... it's probably normal ...from what i've experienced @ least... and what i've heard from other ppl...
and if u get to a higher dose and it's still not working.. u can always try other drugs... i THINK since adderol is making me kinda jumpy/agitated *w/e u wanna call it*... one doc suggested another med... starts with a C?? i forgot what it's called tho sorry...
ok hope i could help! sorry for writing such a long one
yes, you can build up a tolerance and most psychiatrists will put you on what they call a "drug holiday" in which they take you off of the meds for 3 months or so to let your body readjust then they put you back on what you were on before and your body's tolerance has lowered and you should be back to normal again w/ your usual doseage. but, if you continue to increase your meds, the only thing that will happen will be an increase in your body's tolerance level. ask your doctor. hope this helps.
Tolerance, from what I've read, is the brains' defense mechanism against continued use of chemicals that attempt to control it. Makes me wonder why...perhaps the brain knows best? Anyway, tolerance can be reversed with periods of time drug-free, but sometimes not completely or may have shorter spans of the drug remaining effective when getting back on. Tolerance is an issue with most psychoactive drugs and alcohol.
for spring break..and a few days before that when i was sick... i didn't take my adderol @ all... and after not using itfor almost 2 weeks... when i used my regular 40mg dose i noticed a hUGE difference... but i also didn't take it during that time.. so i would have noticed something when i took it anyways... but it felt noticably stronger when i got back on it -- comparing it to before i stopped taking it
I started Adderall a little over a year ago and it was amazing. My life went from completely out of control to increadible. I did spend a lot of time mourning what I could have been if meds had been available to me sooner.
Anyway, I needed 15mgxr twice a day becuase it really only lasted 7 hours and my days are much longer then that. Eventually it lost some of its efficacy for me. I tried to take one or two days off per week and that helped but it has been steadily losing its power. Now it seems to make me feel anxious and jittery but not motivated and focused like before. The other problem is that it makes my insomnia so much worse.
I decided to try cutting back and went down to one a day and that isn't really working either. So I'm looking to get off them altogether. I think I have learned better mind habbits and hopefully will be able to maintain the new life I've created for myself.
I know I could never have gotten where I am without meds, but maybe I can go forward without them.